MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that before intraocular lens implant procedure the surgeon noticed the intraocular lens haptic deformed or asymmetric.There was no patient contact.The procedure was completed with back up lens.
 
Additional Manufacturer Narrative
The device was returned loose in the carton.The lens stop and plunger lock were removed.The plunger was oriented incorrectly upon return.Inadequate viscoelastic was observed in the device.The plunger was advanced into the nozzle entry area and has underrode the lens.The lens was located on the plunger tip.The optic was crushed and torn by the advancing plunger.The trailing haptic was misfolded under and broken into multiple pieces.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was indicated.The trailing haptic was misfolded and broken into pieces due to a plunger underride.This haptic damage was most likely interpreted as the reported complaint of haptic deformed, asymmetric.The root cause for the reported event may be related to a failure to follow the instructions for use (ifu).An inadequate amount of viscoelastic was observed.The ifu instructs fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the fill to line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use an company ovd qualified for use with the company pre loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iq iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Upon return, the plunger was observed to be oriented incorrectly in the device.It cannot be determined if the plunger may have been inadvertently retracted outside of the device and reinserted incorrectly by the customer.Although the plunger orientation cannot be ruled out as a potential cause, it is unlikely that the device was manufactured incorrectly.Plunger placement is conducted with a plunger/main body assembly fixture.The fixture by design ensures the proper orientation and placement of the plunger in the device.Plunger underride may occur due to rapid advancement faster than the ifu recommended rate.Due to the use of a non qualified viscoelastic.Material properties of non qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to underride the lens.If the operating room temperature is too high (more than 23 degree c or 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22210605
Report Number1119421-2025-01672
Device Sequence Number15618175
Product Code KYB
UDI-Device Identifier00380652395243
UDI-Public(01)00380652395243(17)270910(11)240911(10)15919612
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15919612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown